Alert archive / North Dakota / Red Flag Warnings in 2009
Red Flag Warning 4, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Sep 26, 2009, 2:56 AM MDT for 11 counties in North Dakota. It took effect at Sep 26, 2009, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2009, 2:56 AM MDT (08:56 UTC)
- In effect from
- Sep 26, 2009, 12:00 PM MDT
- Expired
- Sep 26, 2009, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 186 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.9 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2010 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KBIS 260856 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 356 AM CDT SAT SEP 26 2009 ...RED FLAG WARNING FOR WESTERN NORTH DAKOTA SATURDAY AFTERNOON AND EARLY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH FOR PORTIONS OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA SUNDAY AFTERNOON AND EARLY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... .A DEEPENING SURFACE LOW PRESSURE AND POTENT COLD FRONTAL SYSTEM SWINGING ACROSS SOUTHERN CANADA WILL CAUSE A BREEZY...WARM AND DRY SATURDAY OVER WESTERN NORTH DAKOTA. SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH...HIGH TEMPERATURES IN THE LOWER 80S...AND AFTERNOON MINIMUM RELATIVE HUMIDITIES OF 15 TO 25 PERCENT WILL OCCUR. RANGELAND FIRE DANGER INDICES ACROSS WESTERN NORTH DAKOTA ARE IN THE VERY HIGH CATEGORY. THE COMBINATION OF THE GUSTY WINDS...LOW RELATIVE HUMIDITY...AND VERY HIGH RANGELAND FIRE DANGER INDICES WILL CREATE CRITICAL FIRE WEATHER BEHAVIOR ACROSS WESTERN NORTH DAKOTA SATURDAY. THUS THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING. IN ADDITION...STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE COLD FRONT AS IT MOVES THROUGH WESTERN AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA TONIGHT. SUSTAINED NORTHWEST WINDS OF 35 TO 40 MPH AND GUSTS BETWEEN 55 AND 60 MPH ARE FORECAST TO OCCUR SUNDAY AFTERNOON INTO THE EARLY EVENING. THESE STRONG WINDS COMBINED WITH MINIMUM HUMIDITIES BETWEEN 20 AND 25 PERCENT AND RANGELAND FIRE DANGER INDICES RANGING FROM VERY HIGH TO EXTREME MAY CREATE ANOTHER CRITICAL FIRE WEATHER BEHAVIOR DAY. THUS A FIRE WEATHER WATCH HAS BEEN ISSUED FOR PORTIONS OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA SUNDAY AFTERNOON AND EARLY EVENING. NDZ017-018-031>033-040-041-043-044-261730- /O.UPG.KBIS.FW.A.0004.090926T1800Z-090927T0200Z/ /O.NEW.KBIS.FW.W.0004.090926T1800Z-090927T0200Z/ /O.NEW.KBIS.FW.A.0005.090927T1800Z-090928T0200Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- 356 AM CDT SAT SEP 26 2009 /256 AM MDT SAT SEP 26 2009/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...17...18...31...32...33...40...41...43 ...44 FORECAST SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH...HIGH TEMPERATURES IN THE LOWER 80S...AND AFTERNOON MINIMUM RELATIVE HUMIDITIES OF 15 TO 25 PERCENT WILL OCCUR. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY ALONG WITH VERY HIGH RANGELAND FIRE DANGER INDICES WILL YIELD A CRITICAL FIRE WEATHER BEHAVIOR DAY. THUS A RED FLAG WARNING HAS BEEN ISSUED. ON SUNDAY...FORECAST NORTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS BETWEEN 55 AND 60 MPH ALONG WITH MINIMUM HUMIDITIES OF 20 TO 25 PERCENT AND VERY HIGH TO EXTREME RANGELAND FIRE DANGER INDICES MAY YIELD MORE CRITICAL FIRE WEATHER CONDITIONS. THUS A FIRE WEATHER WATCH HAS BEEN ISSUED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NDZ001-009-261730- /O.UPG.KBIS.FW.A.0004.090926T1800Z-090927T0200Z/ /O.NEW.KBIS.FW.W.0004.090926T1800Z-090927T0200Z/ DIVIDE-WILLIAMS- 356 AM CDT SAT SEP 26 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...1...9 FORECAST SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH...HIGH TEMPERATURES IN THE LOWER 80S...AND AFTERNOON MINIMUM RELATIVE HUMIDITIES OF 15 TO 25 PERCENT WILL OCCUR. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY ALONG WITH VERY HIGH RANGELAND FIRE DANGER INDICES WILL YIELD A CRITICAL FIRE WEATHER BEHAVIOR DAY. THUS A RED FLAG WARNING HAS BEEN ISSUED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NDZ042-045-261730- /O.NEW.KBIS.FW.A.0005.090927T1800Z-090928T0200Z/ GRANT-SIOUX- 356 AM CDT SAT SEP 26 2009 /256 AM MDT SAT SEP 26 2009/ ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...42...45 FORECAST NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ALONG WITH MINIMUM HUMIDITIES OF 20 TO 25 PERCENT AND VERY HIGH TO EXTREME RANGELAND FIRE DANGER INDICES MAY YIELD MORE CRITICAL FIRE WEATHER CONDITIONS. THUS A FIRE WEATHER WATCH HAS BEEN ISSUED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ KS
2 follow-up statements
000 WWUS83 KBIS 262050 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 350 PM CDT SAT SEP 26 2009 ...RED FLAG WARNING FOR WESTERN NORTH DAKOTA SATURDAY AFTERNOON AND EARLY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... ...FIRE WEATHER WATCH FOR PORTIONS OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA SUNDAY AFTERNOON AND EARLY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... .A DEEPENING SURFACE LOW PRESSURE AND POTENT COLD FRONTAL SYSTEM SWINGING ACROSS SOUTHERN CANADA WILL CAUSE A BREEZY...WARM AND DRY SATURDAY OVER WESTERN NORTH DAKOTA. SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH...HIGH TEMPERATURES IN THE LOWER 80S...AND AFTERNOON MINIMUM RELATIVE HUMIDITIES OF 15 TO 25 PERCENT WILL OCCUR. RANGELAND FIRE DANGER INDICES ACROSS WESTERN NORTH DAKOTA ARE IN THE VERY HIGH CATEGORY. THE COMBINATION OF THE GUSTY WINDS...LOW RELATIVE HUMIDITY...AND VERY HIGH RANGELAND FIRE DANGER INDICES WILL CREATE CRITICAL FIRE WEATHER BEHAVIOR ACROSS WESTERN NORTH DAKOTA SATURDAY. THUS THE FIRE WEATHER WATCH HAS BEEN UPGRADED TO A RED FLAG WARNING. IN ADDITION...STRONG NORTHWEST WINDS WILL DEVELOP BEHIND THE COLD FRONT AS IT MOVES THROUGH WESTERN AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA TONIGHT. SUSTAINED NORTHWEST WINDS OF 35 TO 40 MPH AND GUSTS BETWEEN 55 AND 60 MPH ARE FORECAST TO OCCUR SUNDAY AFTERNOON INTO THE EARLY EVENING. THESE STRONG WINDS COMBINED WITH MINIMUM HUMIDITIES BETWEEN 20 AND 25 PERCENT AND RANGELAND FIRE DANGER INDICES RANGING FROM VERY HIGH TO EXTREME MAY CREATE ANOTHER CRITICAL FIRE WEATHER BEHAVIOR DAY. THUS A FIRE WEATHER WATCH HAS BEEN ISSUED FOR PORTIONS OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA SUNDAY AFTERNOON AND EARLY EVENING. NDZ017-018-031>033-040-041-043-044-270500- /O.CON.KBIS.FW.W.0004.000000T0000Z-090927T0200Z/ /O.CON.KBIS.FW.A.0005.090927T1800Z-090928T0200Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- 350 PM CDT SAT SEP 26 2009 /250 PM MDT SAT SEP 26 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...17...18...31...32...33...40...41...43 ...44 A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...17...18...31...32...33...40...41...43 ...44 FORECAST SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH...HIGH TEMPERATURES IN THE LOWER 80S...AND AFTERNOON MINIMUM RELATIVE HUMIDITIES OF 15 TO 25 PERCENT WILL OCCUR. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY ALONG WITH VERY HIGH RANGELAND FIRE DANGER INDICES WILL YIELD A CRITICAL FIRE WEATHER BEHAVIOR DAY. THUS A RED FLAG WARNING HAS BEEN ISSUED. ON SUNDAY...FORECAST NORTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS BETWEEN 55 AND 60 MPH ALONG WITH MINIMUM HUMIDITIES OF 20 TO 25 PERCENT AND VERY HIGH TO EXTREME RANGELAND FIRE DANGER INDICES MAY YIELD MORE CRITICAL FIRE WEATHER CONDITIONS. THUS A FIRE WEATHER WATCH HAS BEEN ISSUED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NDZ001-009-270200- /O.CON.KBIS.FW.W.0004.000000T0000Z-090927T0200Z/ DIVIDE-WILLIAMS- 350 PM CDT SAT SEP 26 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...1...9 FORECAST SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH...HIGH TEMPERATURES IN THE LOWER 80S...AND AFTERNOON MINIMUM RELATIVE HUMIDITIES OF 15 TO 25 PERCENT WILL OCCUR. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY ALONG WITH VERY HIGH RANGELAND FIRE DANGER INDICES WILL YIELD A CRITICAL FIRE WEATHER BEHAVIOR DAY. THUS A RED FLAG WARNING HAS BEEN ISSUED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ NDZ042-045-270500- /O.CON.KBIS.FW.A.0005.090927T1800Z-090928T0200Z/ GRANT-SIOUX- 350 PM CDT SAT SEP 26 2009 /250 PM MDT SAT SEP 26 2009/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...42...45 FORECAST NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ALONG WITH MINIMUM HUMIDITIES OF 20 TO 25 PERCENT AND VERY HIGH TO EXTREME RANGELAND FIRE DANGER INDICES MAY YIELD MORE CRITICAL FIRE WEATHER CONDITIONS. THUS A FIRE WEATHER WATCH HAS BEEN ISSUED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
000 WWUS83 KBIS 270214 RFWBIS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 914 PM CDT SAT SEP 26 2009 ...FIRE WEATHER WATCH FOR PORTIONS OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA SUNDAY AFTERNOON AND EARLY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY... .STRONG NORTHWEST WINDS WILL DEVELOP BEHIND A COLD FRONT AS IT MOVES THROUGH WESTERN AND CENTRAL NORTH DAKOTA TONIGHT. SUSTAINED NORTHWEST WINDS OF 35 TO 40 MPH AND GUSTS BETWEEN 55 AND 60 MPH ARE FORECAST TO OCCUR FROM LATE SUNDAY MORNING...INTO THE EARLY EVENING. THESE STRONG WINDS COMBINED WITH MINIMUM HUMIDITIES BETWEEN 20 AND 25 PERCENT AND RANGELAND FIRE DANGER INDICES RANGING FROM VERY HIGH TO EXTREME WILL LIKELY CREATE ANOTHER CRITICAL FIRE WEATHER BEHAVIOR DAY. THUS A FIRE WEATHER WATCH REMAINS IN EFFECT FOR PORTIONS OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA SUNDAY AFTERNOON AND EARLY EVENING. NDZ017-018-031>033-040-041-043-044-271015- /O.EXP.KBIS.FW.W.0004.000000T0000Z-090927T0200Z/ /O.CON.KBIS.FW.A.0005.090927T1800Z-090928T0200Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN- ADAMS- 914 PM CDT SAT SEP 26 2009 /814 PM MDT SAT SEP 26 2009/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR VERY STRONG WINDS AND LOW HUMIDITIES... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...17...18...31...32...33...40...41...43 ...44 FORECAST NORTHWEST WINDS OF 35 TO 40 MPH WITH GUSTS BETWEEN 55 AND 60 MPH ALONG WITH MINIMUM HUMIDITIES OF 20 TO 25 PERCENT AND VERY HIGH TO EXTREME RANGELAND FIRE DANGER INDICES WILL LIKELY YIELD CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NDZ001-009-270315- /O.EXP.KBIS.FW.W.0004.000000T0000Z-090927T0200Z/ DIVIDE-WILLIAMS- 914 PM CDT SAT SEP 26 2009 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...1...9 WINDS HAVE DIMINISHED AND HUMIDITIES ARE BEGINNING TO RECOVER. THEREFORE THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ NDZ042-045-271015- /O.CON.KBIS.FW.A.0005.090927T1800Z-090928T0200Z/ GRANT-SIOUX- 914 PM CDT SAT SEP 26 2009 /814 PM MDT SAT SEP 26 2009/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH EARLY SUNDAY EVENING FOR STRONG WINDS AND LOW HUMIDITIES... THIS INCLUDES THE FOLLOWING FIRE WEATHER ZONES... IN NORTH DAKOTA...42...45 FORECAST NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ALONG WITH MINIMUM HUMIDITIES OF 20 TO 25 PERCENT AND VERY HIGH TO EXTREME RANGELAND FIRE DANGER INDICES WILL LIKELY YIELD CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Sep 26, 2:39 AM MDT, 17 minutes earlier.
Area forecast discussion, Sep 26, 2:39 AM MDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 339 AM CDT SAT SEP 26 2009 .SHORT TERM...TODAY THROUGH MONDAY NIGHT... A PLETHORA OF WEATHER HEADLINES SURROUNDS THE SHORT TERM...RANGING FROM FIRE WEATHER ISSUES TO THE POSSIBILITY OF HIGH WIND ISSUES. ALSO A POTENTIAL FOR FROST MONDAY AND TUESDAY MORNING OVER PORTIONS OF THE CWA. TODAY WILL BE THE LAST DAY WITH HIGH TEMPERATURES IN THE LOWER 80S OVER THE CWA. LOW PRESSURE AND ASSOCIATED POTENT COLD FRONT OVER ALBERTA WILL SWING EAST AND SOUTHEAST TODAY/TONIGHT. HAVE UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING ACROSS WESTERN NORTH DAKOTA TODAY. PLEASE SEE THE FIRE WEATHER DISCUSSION BELOW FOR ADDITIONAL DETAILS. BROAD RIDGING WILL DOMINATE TODAY BUT WILL SHOW SIGNS OF COLLAPSING BY THIS EVENING AS THE FRONT BEGINS TO PUSH ACROSS NORTHWEST NORTH DAKOTA. THE COLD FRONT WILL MOVE THROUGH TONIGHT WITH COLD AIR ADVECTION ENSUING THEREAFTER. THE LEFT EXIT REGION OF A 130KT 300MB JET WILL PROVIDE ENOUGH LARGE SCALE ASCENT NEAR/ALONG A LINE FROM AROUND KISN TO KBIS AND KJMS LATE TONIGHT INTO SUNDAY TO PRODUCE ISOLATED SHOWERS. HOWEVER THE SCREAMING MESSAGE IS THE VERY STRONG NORTHWEST WINDS THAT ARE FORECAST TO DEVELOP ACROSS THE CWA MID MORNING SUNDAY THROUGH EARLY EVENING. THE STRONGEST WINDS ARE EXPECTED IN OUR SOUTHWESTERN ZONES AND POSSIBLY EAST OF BISMARCK INTO JAMESTOWN BY MID/LATE AFTERNOON. THUS WE HAVE ISSUED A HIGH WIND WATCH PORTIONS OF OUR WESTERN AND SOUTHWESTERN ZONES. THIS IS WHERE THE GREATEST PRESSURE CHANGES/RISES OCCUR. SUSTAINED WINDS ACROSS THIS AREA ARE FORECAST TO RANGE FROM 35 TO 40 MPH WITH GUSTS RANGING BETWEEN 55 AND 60 MPH. AS MENTIONED ABOVE THIS SCENARIO MAY PLAY OUT NEAR JAMESTOWN BY MID/LATE AFTERNOON...BUT CONFIDENCE AT THIS TIME IS NOT HIGH ENOUGH FOR A HIGH WIND WATCH ISSUANCE. A WIND ADVISORY WILL BE NEEDED SUNDAY OVER THE REST OF THE CWA AS SUSTAINED WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 50 MPH DOMINATE. HAVE ALSO ISSUED A FIRE WEATHER WATCH FOR PORTIONS OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA SUNDAY AS CRITICAL FIRE WEATHER BEHAVIOR MAY DEVELOP DUE TO THE STRONG WINDS AND LOW RELATIVE HUMIDITY. WINDS WILL REMAIN BREEZY MONDAY NIGHT ACROSS OUR CENTRAL ZONES HELPING TO KEEP THE MINIMUM TEMPERATURES JUST OUT OF FROST POTENTIAL. BUT ACROSS THE WEST...WINDS WILL DROP OFF AFTER MIDNIGHT...AND WITH CLEARING SKIES TEMPERATURES WILL DROP INTO THE MID 30S. WILL PROBABLY NEED SOME HIGHLIGHTS MENTIONING FROST IN THE WEST. MOSTLY SUNNY/CLEAR CONDITIONS WILL DOMINATE MONDAY/MONDAY NIGHT AS A RIDGE OF HIGH PRESSURE APPROACHES. THE COOLEST AIR WILL SHIFT ACROSS CENTRAL NORTH DAKOTA MONDAY NIGHT FOR A POSSIBLE FROST POTENTIAL HERE. WILL ISSUE ADDITIONAL HEADLINES IF NEEDED AS WE GET CLOSER. BEHIND THE COLD FRONT...HIGH TEMPERATURES WILL RANGE FROM 55F TO 65F SUNDAY AND MONDAY ACROSS THE CWA WITH OVERNIGHT LOWS IN THE 30S. .LONG TERM...TUESDAY THROUGH FRIDAY... THE START OF THE EXTENDED FORECAST PERIOD LOOKS TO BE MILD AND DRY AS A RIDGE WILL BE OVER THE CENTRAL UNITED STATES ON TUESDAY. THE WEATHER PATTERN BECOMES UNSETTLED BEGINNING WEDNESDAY AS A LARGE TROUGH WILL BE PLOWING THROUGH THE PACIFIC NORTHWEST INCREASING OUR MOISTURE AND RAIN CHANCES. THE UKMET/GFS ARE A BIT FASTER THAN THE ECMWF/GFSENS WITH THE MEAN TROUGH...AND WITH SUCH AN AMPLIFIED SYSTEM...WOULD EXPECT THE SLOWER TIMING TO VERIFY BETTER. THE EFFECTS OF THIS TROUGH WILL CONTINUE THURSDAY AND FRIDAY AS IT MOVES NORTHEAST TO THE WESTERN GREAT LAKES. MODELS SUGGEST A RATHER LARGE DEFORMATION PRECIP BAND WITH VERY WINDY CONDITIONS. THICKNESSES AND 850MB TEMPS WOULD INDICATE MAINLY RAIN WITH THIS SYSTEM. && .AVIATION... DENSE FOG AND LOW CIGS WILL LIKELY PERSIST AT KJMS EARLY THIS MORNING BEFORE CONDITIONS IMPROVE AFTER DAYBREAK. SOMEWHAT DRIER AIR IS IN PLACE AT KBIS...BUT TEMP/DEWPOINT SPREADS INDICATES SOME POTENTIAL FOR BRIEF MVFR FOG EARLY THIS MORNING. OTHERWISE...EXPECT VFR CONDITIONS WITH ONLY SCATTERED MID AND HIGH LEVEL CLOUDS. && .FIRE WEATHER...THE PREVIOUS FIRE WEATHER WATCH FOR WESTERN NORTH DAKOTA HAS BEEN UPGRADED TO A RED FLAG WARNING THIS AFTERNOON AND EARLY EVENING. AHEAD OF AN APPROACHING COLD FRONT...EXPECT SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH ALONG WITH MINIMUM HUMIDITIES OF 15 TO 25 PERCENT. RANGELAND FIRE DANGER INDICES ACROSS WESTERN NORTH DAKOTA IS VERY HIGH. THUS THE COMBINATION OF THE GUSTY WINDS...LOW RELATIVE HUMIDITIES...AND VERY HIGH RANGELAND FIRE DANGER INDICES WILL YIELD A CRITICAL FIRE WEATHER BEHAVIOR DAY. A POTENT COLD FRONT WILL MOVE THROUGH WESTERN AND CENTRAL NORTH DAKOTA TONIGHT. THIS WILL LIKELY SET THE STAGE FOR ANOTHER CRITICAL FIRE WEATHER DAY ON SUNDAY. STRONG NORTHWEST WINDS SUSTAINED BETWEEN 30 AND 40 MPH WITH POSSIBLE GUSTS TO 55 MPH ARE FORECAST TO OCCUR SUNDAY AFTERNOON INTO THE EARLY EVENING. THESE STRONG WINDS COMBINED WITH MINIMUM HUMIDITIES BETWEEN 20 AND 25 PERCENT AND RANGELAND FIRE DANGER INDICES RANGING FROM VERY HIGH TO EXTREME MAY CREATE ANOTHER CRITICAL FIRE WEATHER BEHAVIOR DAY. THUS A FIRE WEATHER WATCH HAS BEEN ISSUED FOR PORTIONS OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA SUNDAY AFTERNOON AND EARLY EVENING. && .BIS WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR NDZ001-009-017-018-031>033-040- 041-043-044. FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR NDZ017-018-031>033-040>045. HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR NDZ031>033-040-041-043-044. && SHORT TERM/FIRE WEATHER...KS LONG TERM/AVIATION...KK/RK
Hazardous weather outlook, Sep 25, 3:17 PM MDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 525 AM CDT FRI SEP 25 2009 NDZ001>005-009>013-017>023-025-031>035-040>044-261030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS- 415 PM CDT FRI SEP 25 2009 /315 PM MDT FRI SEP 25 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A DEEPENING SURFACE LOW PRESSURE SYSTEM SWINGING ACROSS SOUTHERN CANADA WILL CAUSE A WINDY...WARM AND DRY SATURDAY OVER WESTERN NORTH DAKOTA. SOUTHWEST WINDS OF 15 TO 25 MPH...HIGH TEMPERATURES IN THE LOWER 80S...AND DAYTIME MINIMUM RELATIVE HUMIDITIES OF 15 TO 25 PERCENT ARE FORECAST...RESULTING IN RANGELAND FIRE DANGER INDICES IN THE VERY HIGH CATEGORY. DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE OVER WESTERN NORTH DAKOTA SATURDAY AFTERNOON AND EARLY EVENING. A FIRE WEATHER WATCH IS IN EFFECT AND MAY POSSIBLY BE UPGRADED TO A RED FLAG WARNING. CHECK BACK FOR FUTURE UPDATES. A POTENT COLD FRONT WILL SWEEP THROUGH WESTERN AND CENTRAL NORTH DAKOTA SATURDAY NIGHT BRINGING VERY WINDY CONDITIONS AND MUCH COOLER AIR FOR SUNDAY. VERY STRONG NORTHWEST WINDS SUSTAINED BETWEEN 25 AND 35 MPH WITH GUSTS TO 50 MPH WILL COMBINE WITH MINIMUM HUMIDITIES OF AROUND 25 PERCENT TO POSSIBLY CREATE ANOTHER CRITICAL FIRE WEATHER DAY OVER WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA. A FIRE WEATHER WATCH MAY NEED TO BE ISSUED. CHECK BACK FOR FUTURE UPDATES. IN ADDITION...A HIGH WIND WATCH MAY BE NEEDED FOR AREAS NORTH AND EAST OF BISMARCK ON SUNDAY. WINDS FROM MINOT TO JAMESTOWN ARE FORECAST TO RANGE BETWEEN 35 AND 45 MPH WITH GUSTS TO 55 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ036-037-045>048-050-051-261030- KIDDER-STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 525 AM CDT FRI SEP 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR SHOWERS AND THUNDERSTORMS FROM JAMESTOWN AND SOUTH THIS AFTERNOON AS AN UPPER LEVEL LOW PRESSURE EJECTS NORTHEAST FROM THE CENTRAL PLAINS. NO SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A DEEPENING SURFACE LOW PRESSURE SYSTEM SWINGING ACROSS SOUTHERN CANADA WILL CAUSE A WINDY...WARM AND DRY SATURDAY OVER WESTERN NORTH DAKOTA. SOUTHWEST WINDS OF 15 TO 25 MPH...HIGH TEMPERATURES IN THE LOWER 80S...AND DAYTIME MINIMUM RELATIVE HUMIDITIES OF 15 TO 25 PERCENT ARE FORECAST...RESULTING IN RANGELAND FIRE DANGER INDICES IN THE VERY HIGH CATEGORY. DANGEROUS FIRE WEATHER CONDITIONS ARE POSSIBLE OVER WESTERN NORTH DAKOTA SATURDAY AFTERNOON AND EARLY EVENING. A FIRE WEATHER WATCH IS IN EFFECT AND MAY POSSIBLY BE UPGRADED TO A RED FLAG WARNING. CHECK BACK FOR FUTURE UPDATES. A POTENT COLD FRONT WILL SWEEP THROUGH WESTERN AND CENTRAL NORTH DAKOTA SATURDAY NIGHT BRINGING VERY WINDY CONDITIONS AND MUCH COOLER AIR FOR SUNDAY. VERY STRONG NORTHWEST WINDS SUSTAINED BETWEEN 25 AND 35 MPH WITH GUSTS TO 50 MPH WILL COMBINE WITH MINIMUM HUMIDITIES OF AROUND 25 PERCENT TO POSSIBLY CREATE ANOTHER CRITICAL FIRE WEATHER DAY OVER WESTERN AND PORTIONS OF CENTRAL NORTH DAKOTA. A FIRE WEATHER WATCH MAY NEED TO BE ISSUED. CHECK BACK FOR FUTURE UPDATES. IN ADDITION...A HIGH WIND WATCH MAY BE NEEDED FOR AREAS NORTH AND EAST OF BISMARCK ON SUNDAY. WINDS FROM MINOT TO JAMESTOWN ARE FORECAST TO RANGE BETWEEN 35 AND 45 MPH WITH GUSTS TO 55 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. KS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 2:56 AM MDT | Fire Weather Watch | BIS | Adams, Billings, Bowman, Dunn, Golden Valley, Grant and 5 more | 24 hr |
| Sep 26, 2:58 AM MDT | High Wind Watch | BIS | Adams, Billings, Bowman, Golden Valley, Hettinger, Slope and 1 more | 24 hr |
| Sep 26, 2:20 PM MDT | Wind Advisory | BIS | Bottineau, Burke, Burleigh, Dickey, Divide, Dunn and 19 more | 30 hr |
Nearby
Red Flag Warnings in North Dakota, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.